Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Operator Hilbert spaces without the operator approximation property

Author: Alvaro Arias
Journal: Proc. Amer. Math. Soc. 130 (2002), 2669-2677
MSC (1991): Primary 46B28; Secondary 46B20, 47D15
Published electronically: March 13, 2002
MathSciNet review: 1900875
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We use a technique of Szankowski to construct operator Hilbert spaces that do not have the operator approximation property, including an example in a noncommutative $L_p$ space for $p\not=2$.

References [Enhancements On Off] (What's this?)

  • [BP] D. Blecher and V. Paulsen, Tensor products of operator spaces, Journal of Functional Analysis 99 (1991), 262-292. MR 93d:46095
  • [ER1] E. Effros and Z.J. Ruan, A new approach to operator spaces, Canadian Math. Bull 34 (1991), 329-337. MR 93a:47045
  • [ER2] E. Effros and Z.J. Ruan, On approximation properties for operator spaces, International Journ. Math 1 (1990), 163-187. MR 92g:46089
  • [ER3] E. Effros and Z.J. Ruan, Operator spaces, Oxford University Press, 2000. CMP 2001:05
  • [E] P. Enflo, A counterexample to the approximation property in Banach spaces, Acta Math. 130 (1973), 309-317. MR 53:6288
  • [J] M. Junge, Factorization theory for operator spaces, Habilitation thesis, Kiel University, 1996.
  • [G] A. Grothendieck, Produits tensoriels topoligiques et espaces nucleaires, Mem. Amer. Math. Soc. 16 (1955). MR 17:763c
  • [LT] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces II, function spaces, Springer-Verlag, Berlin, 1979. MR 81c:46001
  • [L-P] F. Lust-Piquard, Inégalités de Khintchine dans $C_p\;(1<p<\infty )$, C. R. Acad. Sci. Paris Ser. I Math. 303 (1986), 289-292. MR 87i:47032
  • [L-PP] F. Lust-Piquard and G. Pisier, Noncommutative Khintchine and Paley inequalities, Ark. Mat. 29 (1991), 241-260. MR 94b:46011
  • [P1] G. Pisier, The operator Hilbert space $OH$, complex interpolation and tensor norms, Mem. Amer. Math. Soc. 585 122 (1996), 1-103. MR 97a:46024
  • [P2] G. Pisier, Non-commutative vector valued $L_{P}$-spaces and completely $p$-summing maps., Soc. Math. France, Asterisque 247 (1998), 1-131. MR 2000a:46108
  • [P3] G. Pisier, An introduction to the theory of operator spaces (to appear).
  • [S] A. Szankowski, Subspaces without approximation property, Israel Journal of Math. 30 (1978), 123-129. MR 80b:46032

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B28, 46B20, 47D15

Retrieve articles in all journals with MSC (1991): 46B28, 46B20, 47D15

Additional Information

Alvaro Arias
Affiliation: Division of Mathematics and Statistics, The University of Texas at San Antonio, San Antonio, Texas 78249

Received by editor(s): October 10, 2000
Received by editor(s) in revised form: April 12, 2001
Published electronically: March 13, 2002
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society